MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012531-60
Medical Device Problem Codes Difficult to Remove (1528); Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A visual and functional analysis was performed on the returned unit.The reported partial stent deployment was not confirmed as the stent was already fully deployed and not returned.The resistance rotating the thumbwheel was confirmed.The difficult to remove was unable to be tested as it was the result of interaction with the anatomy.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation was unable to determine a cause for the reported difficulties.It may be possible that the distal shaft was entrapped, kinked or restricted within the anatomy (possibly over the aortic bifurcation) causing resistance between the shaft lumens preventing the thumbwheel from rotating; however, this could not be confirmed.The chatter marks and kinks noted on the distal sheath are consistent with the sheath being bent over a tight radius, further suggesting that anatomical conditions may have contributed to the difficulties encountered.The resistance noted with the anatomy during removal was likely due to withdrawing the ses with the stent partially deployed resulting in the stent being fully deployed in an unintended location.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a tortuous external iliac artery.A 9.0x60mm absolute pro self-expanding stent system (sess) was advanced with a.035 unspecified guide wire and upon attempting to deploy the thumbwheel would not advance; however, the stent was partially deployed.During removal the stent met resistance with anatomy and the device fully deployed.The stent remains implanted in healthy tissue, but not at the intended site.The sess and sheath were removed and another unspecified stent was used to successfully complete the procedure.There was no clinically significant delay.No additional information was provided.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10984154
Report Number2024168-2020-10366
Device Sequence Number16784272
Product Code NIP
UDI-Device Identifier08717648175794
UDI-Public08717648175794
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number1012531-60
Device Catalogue Number1012531-60
Device Lot Number0030661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2020
Initial Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient Weight107